Alert archive / California / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Reno, NV

July 10, 20074 counties in Nevada; 9 counties in California

NWS Reno, NV issued this flash flood watch at Jul 10, 2007, 2:35 PM PDT for 4 counties in Nevada; 9 counties in California. It took effect at Jul 11, 2007, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 2:35 PM PDT (21:35 UTC)
In effect from
Jul 11, 2007, 11:00 AM PDT
Expired
Jul 11, 2007, 7:35 PM PDT
In force
9 hr
Issued by
NWS Reno, NV
Flood severity
None

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3260 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KREV 102135
FFAREV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
235 PM PDT TUE JUL 10 2007

CAZ071-072-NVZ002-111200-
/O.NEW.KREV.FF.A.0002.070711T1800Z-070712T0600Z/
/O.CON.KREV.FF.A.0001.000000T0000Z-070711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...
MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
235 PM PDT TUE JUL 10 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CALIFORNIA AND WESTERN NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN CALIFORNIA...GREATER LAKE TAHOE AREA AND 
  LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES. IN WESTERN 
  NEVADA...GREATER LAKE TAHOE AREA.

* THROUGH LATE TONIGHT

* SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THIS
  EVENING DIMINISHING LATE TONIGHT. RECENTLY BURNED AREAS FROM
  FIRES AND AREAS OF STEEP TERRAIN ARE AT RISK FOR FLASH FLOODING.
  DEBRIS FLOWS OR FLASH FLOODS IN THESE HIGH RISK AREAS MAY OCCUR
  WITH RAINFALL AMOUNTS OF ONLY A QUARTER INCH PER HOUR.

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE
IN THE WATCH AREA NEAR RECENTLY BURNED LOCATIONS AND IN AREAS OF
STEEP TERRAIN SHOULD BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY
RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND WESTERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN CALIFORNIA...
  GREATER LAKE TAHOE AREA AND LASSEN-EASTERN PLUMAS-EASTERN 
  SIERRA COUNTIES. IN WESTERN NEVADA...GREATER LAKE TAHOE AREA.

* FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING

* STRONG THUNDERSTORMS WILL REDEVELOP BY MIDDAY WEDNESDAY AND
  CONTINUE THROUGH THE EVENING. THUNDERSTORMS THAT DEVELOP IN THE
  VERY MOIST AND UNSTABLE AIRMASS WILL HAVE THE POTENTIAL TO
  PRODUCE LOCALLY HEAVY RAINFALL RATES OF HALF TO ONE INCH PER
  HOUR.

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. 


$$

CAZ070-073-NVZ003-005-111200-
/O.NEW.KREV.FF.A.0002.070711T1800Z-070712T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURPRISE VALLEY CALIFORNIA-MONO-GREATER RENO-CARSON CITY-
MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
235 PM PDT TUE JUL 10 2007

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND NEVADA...
  INCLUDING THE FOLLOWING AREAS...IN CALIFORNIA...MONO AND 
  SURPRISE VALLEY CALIFORNIA. IN NEVADA...GREATER RENO-CARSON 
  CITY-MINDEN AREA AND NORTHERN WASHOE COUNTY.

* FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING

* STRONG THUNDERSTORMS WILL REDEVELOP BY MIDDAY WEDNESDAY AND
  CONTINUE THROUGH THE EVENING. THUNDERSTORMS THAT DEVELOP IN THE
  VERY MOIST AND UNSTABLE AIRMASS WILL HAVE THE POTENTIAL TO
  PRODUCE LOCALLY HEAVY RAINFALL RATES OF HALF TO ONE INCH PER
  HOUR. 

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. 
PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE
PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

$$


HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WGUS65 KREV 110531
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
1031 PM PDT TUE JUL 10 2007

CAZ071-072-NVZ002-111345-
/O.CAN.KREV.FF.A.0001.000000T0000Z-070711T1200Z/
/O.CON.KREV.FF.A.0002.070711T1800Z-070712T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...
MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1031 PM PDT TUE JUL 10 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
...FLASH FLOOD WATCH IS CANCELLED FOR TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CALIFORNIA AND WESTERN NEVADA...INCLUDING THE 
  FOLLOWING AREAS...IN CALIFORNIA...GREATER LAKE TAHOE AREA AND 
  LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES. IN WESTERN 
  NEVADA...GREATER LAKE TAHOE AREA.

* FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING

* STRONG THUNDERSTORMS WILL REDEVELOP BY MIDDAY WEDNESDAY AND
  CONTINUE THROUGH THE EVENING. THUNDERSTORMS THAT DEVELOP IN THE
  VERY MOIST AND UNSTABLE AIRMASS WILL HAVE THE POTENTIAL TO
  PRODUCE LOCALLY HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER
  HOUR.

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE
IN THE WATCH AREA NEAR RECENTLY BURNED LOCATIONS AND IN AREAS OF
STEEP TERRAIN SHOULD BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY
RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

THE FLASH FLOOD WATCH FOR THE REMAINDER OF TONIGHT IN NORTHEAST 
CALIFORNIA AND THE LAKE TAHOE BASIN HAS BEEN CANCELLED. THUNDERSTORM
ACTIVITY HAS DIMINISHED THIS EVENING...ENDING THE THREAT FOR FLASH
FLOODING THROUGH EARLY WEDNESDAY MORNING.

$$

CAZ070-073-NVZ003-005-111345-
/O.CON.KREV.FF.A.0002.070711T1800Z-070712T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURPRISE VALLEY CALIFORNIA-MONO-GREATER RENO-CARSON CITY-
MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
1031 PM PDT TUE JUL 10 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING 
  AREAS...IN CALIFORNIA...MONO AND SURPRISE VALLEY CALIFORNIA. 
  IN NEVADA...GREATER RENO-CARSON CITY-MINDEN AREA AND NORTHERN 
  WASHOE COUNTY.

* FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING

* STRONG THUNDERSTORMS WILL REDEVELOP BY MIDDAY WEDNESDAY AND
  CONTINUE THROUGH THE EVENING. THUNDERSTORMS THAT DEVELOP IN THE
  VERY MOIST AND UNSTABLE AIRMASS WILL HAVE THE POTENTIAL TO
  PRODUCE LOCALLY HEAVY RAINFALL RATES OF ONE HALF TO ONE INCH PER
  HOUR.

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE
IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED
FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A
FLASH FLOOD WARNING BE ISSUED.

$$
MJD

HTTP://WEATHER.GOV/RENO
000 
WGUS65 KREV 111104
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
404 AM PDT WED JUL 11 2007

CAZ070>073-NVZ002-003-005-112330-
/O.CON.KREV.FF.A.0002.070711T1800Z-070712T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...EMPIRE...
GERLACH
404 AM PDT WED JUL 11 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT THIS
MORNING THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING 
  AREAS...IN CALIFORNIA...GREATER LAKE TAHOE AREA...LASSEN-
  EASTERN PLUMAS-EASTERN SIERRA COUNTIES...MONO AND SURPRISE 
  VALLEY CALIFORNIA. IN NEVADA...GREATER LAKE TAHOE AREA...
  GREATER RENO-CARSON CITY-MINDEN AREA AND NORTHERN WASHOE 
  COUNTY.

* FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL REDEVELOP BY MIDDAY TODAY AND
  CONTINUE THROUGH THE EVENING. THE GREATEST COVERAGE OF
  THUNDERSTORMS IS EXPECTED NEAR THE SIERRA DURING THE
  AFTERNOON...THEN SHIFTING INTO WESTERN NEVADA BY THIS EVENING.
  THUNDERSTORMS THAT DEVELOP IN THE VERY MOIST AND UNSTABLE
  AIRMASS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
  RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR.

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE
IN THE WATCH AREA NEAR RECENTLY BURNED LOCATIONS AND IN AREAS OF
STEEP TERRAIN SHOULD BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY
RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

$$
MJD

HTTP://WEATHER.GOV/RENO
000 
WGUS65 KREV 112102
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
202 PM PDT WED JUL 11 2007

CAZ070>073-NVZ002-003-005-120600-
/O.CON.KREV.FF.A.0002.000000T0000Z-070712T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...EMPIRE...
GERLACH
202 PM PDT WED JUL 11 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING 
  AREAS...IN CALIFORNIA...GREATER LAKE TAHOE AREA...LASSEN-
  EASTERN PLUMAS-EASTERN SIERRA COUNTIES...MONO AND SURPRISE 
  VALLEY CALIFORNIA. IN NEVADA...GREATER LAKE TAHOE AREA...
  GREATER RENO-CARSON CITY-MINDEN AREA AND NORTHERN WASHOE 
  COUNTY.

* UNTIL 11 PM PDT THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
  CONTINUE THROUGH THIS EVENING. THE GREATEST COVERAGE OF 
  THUNDERSTORMS IS EXPECTED SOUTH OF INTERSTATE 80 EARLY THIS
  AFTERNOON...THEN WILL SPREAD NORTH BY THIS EVENING.
  THUNDERSTORMS THAT DEVELOP IN THE VERY MOIST AND UNSTABLE
  AIRMASS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
  RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR. STORMS WILL 
  ALSO REPEATEDLY MOVE OVER THE SAME AREAS...BRINGING PERIODS 
  OF HEAVY RAIN WHICH WOULD INCREASE FLASH FLOOD POTENTIAL.

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA.
PEOPLE IN THE WATCH AREA NEAR RECENTLY BURNED LOCATIONS AND IN
AREAS OF STEEP TERRAIN SHOULD BE PREPARED FOR IMMEDIATE ACTION
SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE
ISSUED.

$$

BENINATO

HTTP://WEATHER.GOV/RENO
000 
WGUS65 KREV 120235
FFAREV

FLOOD WATCH
NATIONAL WEATHER SERVICE RENO NV
735 PM PDT WED JUL 11 2007


CAZ070>073-NVZ002-003-005-120345-
/O.CAN.KREV.FF.A.0002.000000T0000Z-070712T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-GREATER RENO-
CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...EMPIRE...
GERLACH
735 PM PDT WED JUL 11 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CALIFORNIA AND NEVADA HAS
BEEN CANCELLED. SHOWERS AND THUNDERSTORMS OVER NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA HAVE WEAKENED THIS EVENING AND ARE
NO LONGER A THREAT TO PRODUCE FLASH FLOODING. THE FLASH FLOOD
WATCH HAS BEEN CANCELLED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 2:00 PM PDT, 35 minutes earlier.

Area forecast discussion, Jul 10, 2:00 PM PDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
200 PM PDT TUE JUL 10 2007

.SHORT TERM...
CONVECTION IS FIRING UP ALONG THE SIERRA AND IN THE WESTERN NV
VALLEYS MOVING NORTH TO NORTHWEST IN THE MOIST SOUTHEAST FLOW ALOFT.
WATER VAPOR IMAGERY CLEARLY DEPICTS MOISTURE PLUME MOVING INTO
CENTRAL CA AND AS FAR NORTH AS CENTRAL NEVADA. DEEPER MOISTURE WILL
BE CONFINED CLOSER TO THE LOW OFF THE COAST AND BENEATH BEST
DYNAMICS FROM SHORTWAVES ROTATING AROUND THIS LOW. EXPECT SCATTERED
CONVECTION TO CONTINUE THROUGH 06Z OR SO ALONG THE SIERRA AND JUST
TO THE EAST WITH ISOLATED THUNDERSTORMS ELSEWHERE. STORMS WILL BE
WETTER ACROSS THE SIERRA AND DRIER AS YOU GO FURTHER EAST. SHEAR
PROFILES AND STRONG INSTABILITY SUGGEST THE POSSIBILITY FOR SEVERE
STORMS THIS AFTERNOON AND EVENING WITH THE PRIMARY CONCERN STRONG
OUTFLOW WINDS. CONTINUED THE FLASH FLOOD WATCH FOR BURN AREAS IN
TAHOE AND LASSEN COUNTIES AS ANY BRIEF HEAVY RAIN OVER THE ANGORA
BURN AREA OR ANTELOPE COMPLEX COULD DEFINITELY CAUSE PROBLEMS.

SOME OVERNIGHT CONVECTION MAY LINGER MAINLY OVER THE SIERRA THROUGH
LATE TONIGHT INTO EARLY WED MORNING AS WOULD NOT TAKE MUCH ENERGY TO
GENERATE CONVECTION IN VERY MOIST AND CONTINUED UNSTABLE AIRMASS.
ANOTHER MORE SIGNIFICANT SHORTWAVE IS DEPICTED BY BOTH THE GFS AND
NAM FOR TOMORROW. THIS WAVE WILL PUSH NORTH TO NEAR THE TAHOE BASIN
WED MORNING THEN NORTH OF I-80 BY LATE MORNING. THE GFS PUSHES THIS
SHORTWAVE TO THE ID/OR BORDER BY 00Z WHILE THE NAM HOLDS THE ENERGY
BACK ACROSS NORTHEAST CA AND NORTHERN NV THROUGH THE EVENING.
PRECIPITABLE WATER VALUES (PW) WILL BE BETWEEN .8 - 1.0 INCHES
ACROSS NORTHWEST NV AND THE SIERRA. ALTHOUGH ENERGY FROM WEDNESDAYS
SHORTWAVE INDICATE BEST DYNAMICS UP TOWARD THE ID/OR BORDER DURING
STRONGEST DAYTIME HEATING...RE-EMERGENCE OF AFTERNOON WESTERLIES
WILL ALSO PLAY A ROLE IN THUNDERSTORM DEVELOPMENT. AS THE WESTERLIES
KICK IN TOMORROW AFTERNOON...EXPECT A STRONG CONVERGENCE ZONE TO
DEVELOP ALONG AND JUST EAST OF THE SIERRA FRONT. WITH HIGH PW
VALUES...TOMORROW LOOKS TO BE THE BEST SETUP FOR POTENTIAL FLASH
FLOODING AS THE THETA-E RIDGE EXTENDS FROM MONO COUNTY NORTH THROUGH
THE RENO-CARSON AREAS INTO EASTERN LASSEN AND NORTHERN WASHOE
COUNTIES. THIS IS A SCENARIO THAT HAS RESULTED IN LOCALIZED FLASH
FLOODING IN THE PAST AS THE PAH RAH...VIRGINIA...AND PINE NUT RANGES
ENHANCE CONVERGENCE AND LIFT. WILL ISSUE A FLASH FLOOD WATCH FOR THE
SIERRA AND WESTERN NV ZONES JUST TO THE LEE OF THE SIERRA. MODERATE
STORM MOVEMENT MAY BE THE ONE FACTOR THAT LESSENS THE FLASH FLOOD
POTENTIAL TOMORROW.

THUNDERSTORMS COVERAGE WILL DECREASE TOWARD THE END OF THE WEEK.
MOIST UNSTABLE AIRMASS WILL PERSIST WITH IN WEAK SOUTHERLY FLOW BUT
NO STRONG FORCING MECHANISM IN PLACE FOR ANY ORGANIZED CONVECTION.
BY FRIDAY ONLY ISOLATED CONVECTION IS EXPECTED ALONG THE HIGHWAY 50
CORRIDOR. EXPECT TEMPERATURES TO BE HIGHER BY SEVERAL DEGREES
TONIGHT AS CLOUD COVER AND INCREASED WINDS INHIBIT RADIATIONAL
COOLING AND MAY SEE A FEW DEGREES DROP IN TEMPERATURES TOMORROW DUE
TO INCREASED CLOUD COVER. THUNDERSTORMS COVERAGE WILL DECREASE
TOWARD THE END OF THE WEEK. MOIST UNSTABLE AIRMASS WILL PERSIST WITH
IN WEAK SOUTHERLY FLOW BUT NO STRONG FORCING MECHANISM IN PLACE FOR
ANY ORGANIZED CONVECTION.

.LONG TERM...SATURDAY THROUGH TUESDAY...
LOWERED SKY COVER FOR THE NORTHERN TWO-THIRDS OF THE CWA...OTHERWISE
VERY FEW CHANGES TO THE EXTENDED FORECAST.

THE DETERMINISTIC GFS RUN CONTINUES TO BE MORE AMPLIFIED WITH THE
WESTERN RIDGE...AND THEREFORE WARMER...THAN THE ECMWF...CANADIAN
SPAGHETTI PLOTS...AND THE GFS ENSEMBLE MEAN. THEREFORE...I KEPT THE
TREND OF BELOW DETERMINISTIC MOS TEMPERATURES (CLOSER TO THE GFS
ENSEMBLE MEAN TEMPS). I LEFT THE SLIGHT CHANCE POPS SOUTH WITH SOME
UNCERTAINTY AS TO THE STRENGTH OF THE AFTERNOON WESTERLY FLOW. IF
THE ECMWF IS RIGHT...THE ENTIRE CWA WILL BE CONVECTION FREE BEYOND
SATURDAY WITH GOOD WESTERLY FLOW TO BLAST OUT INSTABILITY IN THE
FAVORED MONO-MINERAL CONVERGENCE ZONE. SNYDER
&&

.AVIATION...
ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP ALONG KRNO-KBIH ROUTE BY
20-21Z AND THEN INCREASE IN BOTH AREAL COVERAGE AND INTENSITY AS
THEY SPREAD NORTHWARD ACROSS MUCH OF WESTERN NEVADA...SIERRA AND
NORTHEAST CALIFORNIA. LOCALLY HEAVY RAIN AND STRONG OUTFLOW WINDS
WITH STRONGER CELLS AS THEY TRACK GENERALLY NW-N AROUND 15KT.
OUTFLOW WIND GUSTS IN EXCESS OF 45KT POSSIBLE. SNYDER

&&

.FIRE WEATHER...
THUNDERSTORM EVENT UNDERWAY WITH RED FLAG WARNINGS IN EFFECT FOR ALL
OF THE FORECAST AREA.  BEST CHANCES FOR STORMS CONTINUE TO BE ALONG
THE SIERRA AND THE LOWER ELEVATIONS FROM EASTERN LASSEN COUNTY
SOUTHWARD THROUGH THE RENO-CARSON CITY AREA AND DOWN TO SOUTHERN
LYON AND WESTERN MINERAL COUNTY.  HEAVY RAIN WILL BE LIMITED TO
AREAS DIRECTLY UNDER THE STORM CORES...OUTFLOW WIND GUSTS BETWEEN 40
AND 60 MPH AND PERHAPS SOME HAIL WITH THE STRONGEST CELLS.
FOR THIS EVENING OVER NORTHERN WASHOE...PERSHING AND CHURCHILL
COUNTIES COVERAGE WILL BE ISOLATED BUT THE OUTFLOW WIND GUSTS WILL
BE JUST AS STRONG.

THERE IS A CHANCE STORMS WILL CONTINUE DEEP INTO TONIGHT AS MOISTURE
AND INSTABILITY CONTINUE TO MOVE INTO THE AREAS FROM THE SOUTH.

A SECOND ROUND OF ACTIVE WEATHER IS EXPECTED TOMORROW AS A SECOND
BIG SPOKE OF ENERGY ROTATES AROUND THE LOW OFF THE CALIFORNIA COAST
AND OVER WESTERN NEVADA.  FORTUNATELY THE MOISTURE WILL BE HIGH
ENOUGH THAT DRY LIGHTNING WILL NOT BE A SIGNIFICANT THREAT. STORM
CORES ARE EXPECTED TO BE LARGER TOMORROW WITH THE INCREASED AMOUNT
OF MOISTURE...THUS THERE IS A LOWER CHANCE FOR LIGHTNING STRIKES
OUTSIDE OF THE CORES.  HEAVY RAIN WILL ALSO BE A LARGER PROBLEM
TOMORROW ALONG WITH GUSTY OUTFLOW WINDS.

ISOLATED STORMS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE
WEEK...WITH A DRIER FLOW POSSIBLE BY LATE THIS WEEKEND.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     NVZ450-453-458-459.

     FLASH FLOOD WATCH TONIGHT FOR NVZ002.

     FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NVZ002-003-005.

CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     CAZ270-271-278.

     FLASH FLOOD WATCH TONIGHT FOR CAZ071-072.

     FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR CAZ070>073.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR CAZ272-273.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 10, 4:28 AM PDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
428 AM PDT TUE JUL 10 2007

CAZ070>073-NVZ001>005-110000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
428 AM PDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LOW PRESSURE SYSTEM OFF THE WEST COAST AND HIGH PRESSURE
CENTERED NEAR THE FOUR CORNERS REGION WILL COMBINE TO PULL SUBTROPICAL
MOISTURE NORTHWARD INTO EASTERN CALIFORNIA AND WESTERN NEVADA THROUGH
TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHWARD FROM THE BAJA
PENINSULA LATER TODAY AND PROVIDE LARGE SCALE FORCING TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM ALPINE COUNTY
NORTHWARD THROUGH LAKE TAHOE INTO PLUMAS AND LASSEN COUNTIES...AND
THE SIERRA FRONT FROM THE PINE NUTS TO THE VIRGINIA RANGE.

SEE THE LATEST FLASH FLOOD WATCH /WGUS65 KREV FFAREV/...RED FLAG
WARNING /WWUS85 KREV RFWREV/ AND SPECIAL WEATHER STATEMENT
/WWUS85 KREV SPSREV/ FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLENTY OF MOISTURE AND UPPER LEVEL ENERGY WILL LIKELY PRODUCE
ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ON WEDNESDAY.
THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND STRONG DOWNBURST
WINDS. HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY THROUGH
MONDAY WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW
WINDS AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE.

SKYWARN ACTIVATION WILL BE REQUIRED EACH AFTERNOON AND EVENING
THROUGH WEDNESDAY.

MJD

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:53 AM PDTRed Flag WarningREVWashoe19 hr
Jul 10, 4:58 PM PDTFlash Flood WarningREVWashoe92 min
Jul 10, 4:35 PM PDTSevere Thunderstorm WarningREVNevada, Sierra55 min

Nearby

Flash Flood Watches in California, 2007Flash Flood Watches in Nevada, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.